Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2008, 3:35 PM CDT for Covington County, Jones County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 15, 2008, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:45 PM CDT | TSTM WND DMG | Collins, MS | POWERLINES DOWN IN COLLINS. A HIGHWAY SIGN ALSO BLEW DOWN ALONG HIGHWAY 49 IN COLLINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 152035
SVRJAN
MSC031-067-152130-
/O.NEW.KJAN.SV.W.0433.080615T2035Z-080615T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLLINS...
WESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES EAST OF COLLINS...AND MOVING SOUTH AT 17 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOSELLE AND SANFORD BY 410 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3160 8963 3180 8948 3180 8943 3173 8927
3144 8917 3144 8951
TIME...MOT...LOC 2035Z 346DEG 15KT 3164 8939
$$
OLB1 follow-up statement
000
WWUS54 KJAN 152109
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT SUN JUN 15 2008
MSC031-067-152130-
/O.CON.KJAN.SV.W.0433.000000T0000Z-080615T2130Z/
COVINGTON MS-JONES MS-
409 PM CDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN JONES AND SOUTHEASTERN COVINGTON COUNTIES...
AT 409 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF SEMINARY...OR 10 MILES EAST OF COLLINS...MOVING SOUTH AT 16
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SANFORD AND 6 MILES WEST OF MOSELLE BY 430 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3160 8963 3164 8948 3167 8939 3169 8925
3144 8917 3144 8951
TIME...MOT...LOC 2109Z 347DEG 14KT 3157 8940
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:45 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 15, 9:45 AM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT SUN JUN 15 2008 .UPDATE...WILL DO A QUICK UPDATE TO REMOVE ANY MORNING WORDING AND BACK OFF ON RAIN CHANCES FURTHER NORTH THIS MORNING. STORMS REMAIN CONFINED TO THE COAST...LOOKING ACTIVITY TO GENERALLY SPREAD NORTH AS THE DAY HEATS UP LATER THIS MORNING INTO THE EARLY AFTERNOON. MOST OF THE LOW CLOUDS AND FOG HAS BURNED OFF...SO MADE SOME SMALL ADJUSTMENTS TO SKY COVER. NO REAL CHANGES IN THE SHORT TERM. WATCHING THE COMPLEX OFF TO THE NORTHWEST. NO LOOKING FOR MUCH ACTIVITY FOR THE NORTHWEST ZONES...BUT WILL WATCH FOR ANY IMPACTS TO THE NORTHEAST LOUISIANA PARISHES LATER TODAY. && .AVIATION... MVFR CONDITIONS WILL CONTINUE FOR ANOTHER HOUR OR SO...MAINLY BECAUSE OF SOME LINGERING LOW CLOUDS. LOOKING FOR VFR CONDITIONS AT ALL SITES BY 16Z. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP SOUTH OF THE AREA. EXPECTING THUNDERSTORMS TO MOVE SOUTH BY MID TO LATE AFTERNOON...WITH THE BIGGEST IMPACTS AT HBG AND MAYBE MEI. WILL MAINTAIN VCTS AT MEI THROUGH THE EARLY EVENING AND GO WITH WORSENING CONDITIONS AT HBG IN TEMPO GROUPS. AFTER ABOUT 2Z...VFR CONDITIONS WILL CONTINUE THROUGH ABOUT 8Z WHEN MORE PATCHY FOG MAY DEVELOP. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 91 70 95 71 / 19 5 5 16 MERIDIAN 90 67 94 67 / 27 7 7 16 VICKSBURG 93 70 96 71 / 13 5 6 24 HATTIESBURG 89 70 95 71 / 58 16 16 6 NATCHEZ 90 70 93 70 / 43 7 8 13 GREENVILLE 94 70 95 70 / 6 5 8 30 GREENWOOD 92 69 94 70 / 7 5 6 25 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Jun 15, 1:44 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 144 PM CDT SUN JUN 15 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 144 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING FOR AREAS SOUTH OF INTERSTATE 20. HAIL...GUSTY WINDS AND PERIOD OF HEAVY RAINFALL CAN BE EXPECTED. PONDING OF WATER IS LIKELY ON ROADWAYS AND OTHER LOW LYING AREAS. THE ACTIVITY WILL DIMINISH BY 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING FOR THE WESTERN PORTIONS OF THE AREA...GENERALLY ALONG AND WEST OF INTERSTATE 55. AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL SINK SOUTH INTO THE ARKLAMISS AFTER MIDNIGHT MONDAY NIGHT. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 15, 10:08 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SE DUCK HILL 33.61N 89.69W
06/14/2008 E0.75 INCH MONTGOMERY MS PUBLIC
&&
CMESpecial weather statement, Jun 15, 2:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT SUN JUN 15 2008 MSZ057-152015- JASPER MS- 244 PM CDT SUN JUN 15 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER STRINGER AT 244 PM CDT...MOVING EAST AT 3 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWEST JASPER COUNTY...INCLUDING THE CITY OF STRINGER...SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.